Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 28, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Oct 13, 2008, 9:44 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2008, 9:44 AM MST (16:44 UTC)
- Expired
- Oct 13, 2008, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 131644 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 944 AM MST MON OCT 13 2008 AZZ020-CAZ031-032-140300- /O.NEW.KPSR.WI.Y.0028.081013T1644Z-081014T0300Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...AND EAGLE MOUNTAIN 944 AM MST MON OCT 13 2008 /944 AM PDT MON OCT 13 2008/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING FOR EASTERN RIVERSIDE COUNTY AND PORTIONS OF THE LOWER COLORADO RIVER VALLEY DUE TO STRONG GUSTY NORTHERLY WINDS... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR EASTERN RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA...AND FOR PORTIONS OF THE LOWER COLORADO RIVER VALLEY...IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING. STRONG AND GUSTY NORTHERLY WINDS WILL CONTINUE THROUGHOUT THE DAY AND INTO THE EARLY EVENING HOURS. WINDS ARE EXPECTED TO DECREASE SOMEWHAT AFTER SUNSET...TO BELOW ADVISORY LEVEL...BELOW INCREASING ONCE AGAIN TUESDAY. STRONG AND GUSTY NORTHERLY WINDS ON THE ORDER OF 30 TO 35 MPH...WITH GUSTS IN EXCESS OF 40 MPH...COULD CAUSE SHARP REDUCTION IN VISIBILITY DUE TO BLOWING DUST AND SAND. EAST WEST RUNNING HIGHWAYS AND ROADWAYS CAN ALSO EXPECT TO ENCOUNTER STRONG CROSS WINDS...AS WINDS STAY PRIMARILY OUT OF THE NORTH. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX WANEK
2 follow-up statements
000 WWUS75 KPSR 132152 CCA NPWPSR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 250 PM MST MON OCT 13 2008 AZZ020-CAZ031-032-140300- /O.COR.KPSR.WI.Y.0028.081013T2150Z-081014T0300Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...AND EAGLE MOUNTAIN 250 PM MST MON OCT 13 2008 /250 PM PDT MON OCT 13 2008/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING FOR EASTERN RIVERSIDE COUNTY AND PORTIONS OF THE LOWER COLORADO RIVER VALLEY DUE TO STRONG GUSTY NORTHERLY WINDS... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR EASTERN RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA...AND FOR PORTIONS OF THE LOWER COLORADO RIVER VALLEY...IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING. STRONG AND GUSTY NORTHERLY WINDS WILL CONTINUE THROUGHOUT THE DAY AND INTO THE EARLY EVENING HOURS. WINDS ARE EXPECTED TO DECREASE SOMEWHAT AFTER SUNSET...TO BELOW ADVISORY LEVEL...BEFORE INCREASING ONCE AGAIN TUESDAY. STRONG AND GUSTY NORTHERLY WINDS ON THE ORDER OF 30 TO 35 MPH...WITH GUSTS IN EXCESS OF 40 MPH...COULD CAUSE SHARP REDUCTIONS IN VISIBILITY DUE TO BLOWING DUST AND SAND. EAST WEST RUNNING HIGHWAYS AND ROADWAYS CAN ALSO EXPECT TO ENCOUNTER STRONG CROSS WINDS...AS WINDS STAY PRIMARILY OUT OF THE NORTH. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX WANEK
000 WWUS75 KPSR 140306 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 806 PM MST MON OCT 13 2008 AZZ020-CAZ031-032-140415- /O.EXP.KPSR.WI.Y.0028.000000T0000Z-081014T0300Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...AND EAGLE MOUNTAIN 806 PM MST MON OCT 13 2008 /806 PM PDT MON OCT 13 2008/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY CONDITIONS ARE NO LONGER EXPECTED THIS EVENING. HOWEVER...OCCASIONAL WIND GUSTS TO 20 TO 25 MPH WILL REMAIN A POSSIBILITY THROUGH DAYBREAK. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 13, 4:45 AM MST, 4 hours 59 minutes earlier.
Area forecast discussion, Oct 13, 4:45 AM MST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
445 AM MST MON OCT 13 2008
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.UPDATED...
UPDATED FIRE WEATHER DISCUSSION.
&&
.SYNOPSIS...
A WEAKENING LOW PRESSURE SYSTEM MOVING EAST ACROSS NORTHERN ARIZONA
WILL RESULT IN VERY DRY...SUNNY AND WARMER WEATHER THIS COLUMBUS
DAY...BUT IT WILL STILL BE MUCH COOLER THAN AVERAGE FOR MID OCTOBER.
IT WILL BE WINDY FROM THE NORTH IN SOUTHWEST ARIZONA AND SOUTHEAST
CALIFORNIA TODAY WITH LESS WIND TUESDAY. HIGH PRESSURE ALOFT WILL
BUILD OVER THE SOUTHWESTERN UNITED STATES WITH WARMER WEATHER EACH
DAY TUESDAY THROUGH FRIDAY...ALONG WITH MOSTLY CLEAR NIGHTS AND
SUNNY DAYS. AFTERNOON HIGHS WILL CLIMB INTO THE 90S IN THE DESERT
AREAS INCLUDING PHOENIX...YUMA...EL CENTRO AND IMPERIAL BY THURSDAY
THROUGH THE COMING WEEKEND
&&
.DISCUSSION...
UNDER CLEAR SKIES...TEMPERATURES WERE GENERALLY 2 TO 4 DEGREES
COOLER WELL BEFORE SUNRISE VERY EARLY THIS MORNING...EXCEPT WARMER
ALONG THE LOWER COLORADO RIVER VALLEY AND MUCH OF SOUTHEAST
CALIFORNIA.
A WEAKENING LOW PRESSURE CENTER WILL MOVE SLOWLY EAST ACROSS
NORTHERN ARIZONA TODAY WITH THE VERY DRY SOUTHERN END OF THIS SYSTEM
MOVING ACROSS OUR AREA. THIS WILL RESULT IN VERY DRY...SUNNY AND
WARMER WEATHER TODAY...BUT IT WILL STILL BE MUCH COOLER THAN AVERAGE
FOR MID OCTOBER. THE VERY DRY AIR WILL RESULT IN AFTERNOON RELATIVE
HUMIDITY DROPPING INTO THE SINGLE DIGITS THIS AFTERNOON.
A STRONG PACIFIC HIGH PRESSURE SYSTEM BUILDING INTO THE WESTERN
UNITED STATES TO THE NORTH OF OUR AREA WILL RESULT IN GUSTY WINDS
FROM THE NORTH IN SOUTHWEST ARIZONA...ESPECIALLY ALONG THE LOWER
COLORADO RIVER VALLEY AND IN SOUTHEAST CALIFORNIA TODAY. THESE GUSTY
WINDS WILL HELP BRING IN VERY DRY AIR OVER THE AREA WITH AFTERNOON
RELATIVE HUMIDITY DROPPING INTO THE SINGLE DIGITS. THIS MEANS THAT A
RED FLAG WARNING WILL CONTINUE FOR THE LOWER COLORADO RIVER VALLEY
AND SOUTHEAST CALIFORNIA FROM 11 AM TODAY TO 8 PM THIS EVENING.
IT WILL STILL BE WINDY IN THOSE AREAS TONIGHT WITH OVERNIGHT LOW
TEMPERATURES WARMER THERE THAN THEY OTHERWISE WOULD BE IN THIS COOL
OF AN AIRMASS.
THE LOW PRESSURE SYSTEM WILL MOVE EAST OF OUR AREA WITH LESS WIND IN
SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA TUESDAY.
HIGH PRESSURE ALOFT FROM THE PACIFIC WILL EXPAND INTO OUR AREA WITH
WARMER WEATHER TUESDAY. THEN...HIGH PRESSURE ALOFT FROM NORTHWEST
MEXICO WILL EXTEND NORTH OVER THE INTERMOUNTAIN WEST WITH FURTHER
WARMING WEDNESDAY THROUGH FRIDAY. CLEAR NIGHTS AND SUNNY DAYS ARE
EXPECTED THIS COLUMBUS DAY THROUGH THURSDAY.
SOME MID LEVEL MOISTURE MIGHT MOVE INTO THE AREA FROM THE SOUTH BY
THE WEEKEND...AS THE HIGH PRESSURE SYSTEM ALOFT MOVES EAST AND A WEAK
SUBTROPICAL LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. HOWEVER...
FOR THE TIME BEING HAVE CONFINED PARTLY CLOUDY SKIES TO THE HIGHER
TERRAIN EAST OF THE GREATER PHOENIX AREA...AND HAVE DROPPED
TEMPERATURES BACK SLIGHTLY ACROSS THE ENTIRE AREA.
&&
.AVIATION...
NO CONCERNS FOR THE PHOENIX-AREA AIRFIELDS TODAY AND TONIGHT.
FOR KIPL...KNYL AND KBLH...
HIGH PRESSURE AT THE SFC AND ALOFT WILL STRENGTHEN TODAY...WITH
SOMEWHAT STRONGER WINDS THAN ON SUNDAY. IN FACT...WINDS ALOFT IN
THE BLH AREA AT 3 K FT WILL JUMP TO ABOUT 30 KTS BY MID DAY.
NORTH WINDS LIKELY TO GUST TO 30-35 KTS BY AROUND 18-20Z WITH
LOW LEVEL WIND SHEAR PSBL IN SPOTS. NO BLWG DUST AT THE TAF
LOCATIONS...BUT CANNOT RULE IT OUT IN ISOLD SPOTS TODAY.
WINDS WILL SLOWLY DIMINISH TONIGHT TO LESS THAN 10 KTS AT MOST AREAS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
RED FLAG WARNING VALID FROM 11 AM TO 8 PM TODAY FOR THE LOWER
COLORADO RIVER VALLEY AND ALL OF SOUTHEAST CALIFORNIA ZONES COMPRISED
BY EASTERN RIVERSIDE COUNTY...INCLUDING JOSHUA TREE NATIONAL PARK...
AND IMPERIAL COUNTY. HUMIDITY CRITERIA WILL EASILY BE MET EXCEPT
PERHAPS AT ELEVATIONS ABOVE 4000 FEET. WINDS WILL DECREASE IN MOST
AREAS TONIGHT...EXCEPT WINDS WILL CONTINUE TO IMPACT RIDGE TOPS IN
SOUTHEAST CALIFORNIA AFTER DARK...WHERE GUSTS TO 30 MPH COULD OCCUR.
LESS WIND IS EXPECTED TUESDAY ACROSS SOUTHEAST CALIFORNIA...BUT A
SLIGHT INCREASE IS EXPECTED ACROSS ZONES 132 AND 133.
WEDNESDAY THROUGH SUNDAY...LOCALLY BREEZY CONDITIONS ARE ANTICIPATED
WEDNESDAY OVER SOUTH-CENTRAL ARIZONA...INCLUDING THE PHOENIX AREA.
LIGHT WINDS WILL BE THE RULE THROUGH THE WEEKEND ALONG WITH A
WARMING TREND. AN INCREASE IN CLOUDS IS ANTICIPATED THURSDAY
THROUGH SATURDAY...BUT NO RAIN IS EXPECTED.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...RED FLAG WARNING FOR THE LOWER COLORADO RIVER VALLEY...FIRE
WEATHER ZONE 131...FROM 11 AM TO 8 PM TODAY.
CA...RED FLAG WARNING FOR SOUTHEAST CALIFORNIA INCLUDING THE LOWER
COLORADO RIVER VALLEY...FIRE WEATHER ZONES 230...231...AND 232
FROM 11 AM TO 8 PM TODAY.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...ELLIS
AVIATION...SIPPLE
FIRE WEATHER...SIPPLEHazardous weather outlook, Oct 13, 6:40 AM MST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 640 AM MST MON OCT 13 2008 AZZ020-025-CAZ030>033-140100- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 640 AM MST MON OCT 13 2008 /640 AM PDT MON OCT 13 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR THE LOWER COLORADO RIVER VALLEY... IMPERIAL COUNTY...AND EASTERN RIVERSIDE COUNTY FROM 11 AM TODAY UNTIL 8 PM THIS EVENING. THIS INCLUDES YUMA...IMPERIAL...EL CENTRO...AND JOSHUA TREE NATIONAL PARK. SEE THE RED FLAG WARNING...PHXFWFPSR...UNDER WMO HEADER FNUS55 KPSR...FWF PSR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO WEATHER HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ELLIS
Nearby
Wind Advisories in Arizona, 2008Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.